Alert archive / Pennsylvania / River Flood Warnings in 2011

River Flood Warning 6, NWS State College, PA

March 6, 2011Dauphin County, Lebanon County, Schuylkill County, Pennsylvania

NWS State College, PA issued this river flood warning at Mar 6, 2011, 9:44 PM EST for Dauphin County, Lebanon County, Schuylkill County, Pennsylvania. It took effect at Mar 7, 2011, 1:00 AM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2011, 9:44 PM EST (02:44 UTC)
In effect from
Mar 7, 2011, 1:00 AM EST
Expired
Mar 7, 2011, 10:28 PM EST
In force
21 hr
Issued by
NWS State College, PA
Flood severity
Minor

Counties Dauphin County, PA, Lebanon County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 137 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Swatara Creek at Harper Tavern (HTVP1). The gauge peaked at 10.65 ft at Mar 7, 2011, 10:00 AM EST.

actionminormoderate51003/0703/0803/09
Action stage
7 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01573000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WGUS41 KCTP 070244
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
944 PM EST SUN MAR 6 2011

...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED EARLY MONDAY MORNING. 

&&

PAC043-075-107-071444-
/O.NEW.KCTP.FL.W.0006.110307T0600Z-110308T0341Z/
/HTVP1.1.ER.110307T0600Z.110307T1200Z.110307T2141Z.NO/
944 PM EST SUN MAR 6 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SWATARA CREEK AT HARPER TAVERN
* FROM LATE TONIGHT TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9 PM SUNDAY THE STAGE WAS...7.7 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AFTER MIDNIGHT 
  TONIGHT AND CONTINUE RISING TO BETWEEN 10 AND 11 FEET BY
  LATER TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
  TOMORROW AFTERNOON.
* AT 10.0 FEET...HIGH WATER ISOLATES SEVERAL HOUSES.

$$

PAC043-075-071444-
/O.NEW.KCTP.FL.W.0007.110307T1000Z-110308T0600Z/
/HERP1.1.ER.110307T1000Z.110307T1800Z.110308T0000Z.NO/
944 PM EST SUN MAR 6 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SWATARA CREEK NEAR HERSHEY
* FROM LATE TONIGHT TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10 PM SUNDAY THE STAGE WAS...5.7 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW 
  MORNING AND CONTINUE RISING TO BETWEEN 7 AND 8 FEET BY EARLY
  AFTERNOON TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY
  TOMORROW EVENING.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.  
  SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.

$$
3 follow-up statements
674 
WGUS81 KCTP 070941
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
441 AM EST MON MAR 7 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  YELLOW BREECHES CREEK NEAR CAMP HILL

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING.

&&

PAC043-075-107-072141-
/O.EXT.KCTP.FL.W.0006.000000T0000Z-110308T0417Z/
/HTVP1.1.ER.110307T0358Z.110307T1200Z.110307T2217Z.NO/
441 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 4 AM MONDAY THE STAGE WAS 10.3 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 10.6 FEET THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* AT 10.0 FEET...HIGH WATER ISOLATES SEVERAL HOUSES.

$$

PAC043-075-072141-
/O.EXT.KCTP.FL.W.0007.110307T1023Z-110308T0651Z/
/HERP1.1.ER.110307T1023Z.110307T1800Z.110308T0051Z.NO/
441 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 4 AM MONDAY THE STAGE WAS 6.9 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE EARLY THIS 
  MORNING AND CREST NEAR 7.5 FEET BY THIS AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS 
  ARE AFFECTED.

$$

PAC041-133-071011-
/O.CAN.KCTP.FL.W.0005.000000T0000Z-110307T2335Z/
/CPHP1.1.ER.110307T0148Z.110307T0615Z.110307T0921Z.NO/
441 AM EST MON MAR 7 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW BREECHES CREEK NEAR CAMP HILL.
* AT 5 AM MONDAY THE STAGE WAS 6.9 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 4 AM MONDAY.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO NEAR 4.0 FEET BY EARLY WEDNESDAY 
  MORNING.
* AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT 
  ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD.  A 
  MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH 
  WATER.

$$
416 
WGUS81 KCTP 071842
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
142 PM EST MON MAR 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY
  SWATARA CREEK AT MIDDLETOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS EVENING.

&&

PAC043-075-107-080622-
/O.EXT.KCTP.FL.W.0006.000000T0000Z-110308T0622Z/
/HTVP1.1.ER.110307T0358Z.110307T1515Z.110308T0022Z.NO/
142 PM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 1 PM MONDAY THE STAGE WAS 10.6 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE CREEK CRESTED AT 10.66 FEET AT 1015 AM AND WILL FALL 
  BELOW FLOOD STAGE THIS EVENING.
* AT 10.0 FEET...HIGH WATER ISOLATES SEVERAL HOUSES.

$$

PAC043-075-080400-
/O.EXT.KCTP.FL.W.0007.000000T0000Z-110308T0400Z/
/HERP1.1.ER.110307T1130Z.110307T1816Z.110307T2200Z.NO/
142 PM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 1 PM MONDAY THE STAGE WAS 7.3 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE CREEK WILL CREST NEAR 7.5 FEET THIS AFTERNOON AND
  FALL BELOW FLOOD STAGE THIS EVENING.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.  
  SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.

$$

PAC043-080640-
/O.CON.KCTP.FL.W.0008.110307T2254Z-110308T0640Z/
/MIDP1.1.ER.110307T2254Z.110308T0000Z.110308T0040Z.NO/
142 PM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT MIDDLETOWN.
* FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7 AM MONDAY THE STAGE WAS 10.0 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE CREEK WILL CREST NEAR THE 11.O FOOT FLOOD STAGE THIS EVENING
  AND RECEDE OVERNIGHT.
* AT 11.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET
  BRIDGE.

$$

CR
325 
WGUS81 KCTP 080328
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1028 PM EST MON MAR 7 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK NEAR HERSHEY
  SWATARA CREEK AT MIDDLETOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED {**** ENTER GENERIC TIMING 
FOR NEXT ISSUANCE OF THIS PRODUCT.  I.E. "LATE THIS EVENING"*****}

&&

PAC043-075-107-080358-
/O.CAN.KCTP.FL.W.0006.000000T0000Z-110308T0622Z/
/HTVP1.1.ER.110307T0358Z.110307T1515Z.110308T0151Z.NO/
1028 PM EST MON MAR 7 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 10 PM MONDAY THE STAGE WAS 8.5 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 9 PM MONDAY.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 3.2 FEET BY WEDNESDAY EVENING.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE 
  AFFECTED.  WATER BEGINS TO ENTER SOME BASEMENTS.

$$

PAC043-075-081520-
/O.EXT.KCTP.FL.W.0007.000000T0000Z-110308T1520Z/
/HERP1.1.ER.110307T1130Z.110308T0030Z.110308T0920Z.NO/
1028 PM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 10 PM MONDAY THE STAGE WAS 7.4 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY EARLY 
  TOMORROW MORNING.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.  
  SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.

$$

PAC043-081528-
/O.EXT.KCTP.FL.W.0008.000000T0000Z-000000T0000Z/
/MIDP1.1.ER.000000T0000Z.110308T0600Z.000000T0000Z.NO/
1028 PM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT MIDDLETOWN.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* AT 11.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET
  BRIDGE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Mar 6, 7:38 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 6, 7:38 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
738 PM EST SUN MAR 6 2011

.SYNOPSIS...
A SLOW MOVING COLD FRONT ACROSS THE SUSQUEHANNA RIVER VALLEY LATE
TODAY...WILL ACT AS A PATHWAY FOR AN AREA OF LOW PRESSURE TO TRACK
NORTHEAST ALONG. SNOW OF VARYING INTENSITY WILL FALL WEST OF THIS
FRONT THROUGH EARLY TONIGHT...WITH RAIN HEAVY AT TIMES ENDING AS A
PERIOD OF SNOW FURTHER TO THE EAST. CLEARING SKIES WITH NEAR NORMAL
TEMPERATURES WILL FOLLOW FOR MONDAY AS A RIDGE OF HIGH PRESSURE
BUILDS IN FROM THE OHIO VALLEY. INCREASING MID LEVEL CLOUDS WITH
TEMPERATURES MODERATING BY SEVERAL DEGREES WILL OCCUR TUESDAY.
ANOTHER STORM WILL MOVE NORTHEAST OUT OF THE SOUTHERN PLAINS STATES
LATE TUESDAY AND BRING A SIGNIFICANT...AND POTENTIALLY WIDESPREAD
HEAVY  RAINFALL TO THE REGION LATER WEDNESDAY INTO THURSDAY. COLDER
AIR FILTERING IN BEHIND THE STORM COULD CHANGE THE PRECIPITATION
BACK OVER TO SNOW THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SURFACE COLD FRONT AT 20Z HAS SLIPPED JUST EAST OF THE STRETCH OF
INTERSTATE 81 EXTENDING FROM KAVP TO KMUI AND KMDT.

THE NOSE OF A SOUTHERLY...50 KT MEAN WIND IN THE 925-850 MB LAYER
WILL PUMP ABUNDANT/DEEP LAYER MOISTURE /WITH PWATS EXCEEDING 1.25
INCHES/ OVER THE QUASI-STNRY LOW-MID LEVEL FRONTAL BOUNDARY.

THE RIGHT ENTRANCE REGION OF A 100 KT UPPER JET WILL AID IN DEEP
LIFT WITHIN THE REGION OF STRONG FRONTOGENESIS...THAT SHORT RANGE
NAM/RUC MODELS SHOW LOCATED FROM KELM...SOUTH TO NEAR KUNV...KSEG
AND KMRB AT 21Z. THIS STRONG FORCING WILL CONSOLIDATE OVER THE
REGION JUST TO THE NORTH AND EAST OF KIPT BETWEEN 00Z AND 06Z.

EXPANDED THE WINTER STORM WARNING BY 3 COUNTIES IN NCENT PENN
/WHERE 4-5 INCHES OF SNOW HAS ALREADY BEEN REPORTED FROM POTTER
COUNTY AND SIMILAR ADDITIONAL AMOUNTS ARE LIKELY THIS EVENING/.

THE WINTER WEATHER ADVISORY HAS ALSO BEEN GREATLY EXPANDED ACROSS
THE THE LAURELS AND CENTRAL/ECENT MTNS FOR A GENERAL 3-6 INCHES OF
SNOW. ACCUMS IN THIS REGION WILL BE HIGHLY ELEVATION DEPENDENT.

THE SNOW TAPERS FROM SW TO NE THIS EVENING ACROSS THE LAURELS...AND
OVER THE MTNS NE OF KIPT AFTER MIDNIGHT. A FEW LOCATIONS NORTH AND
NE OF KIPT COULD SEE AS MUCH AS 1 FOOT OF HEAVY WET SNOW.

THE WEIGHT OF THE SNOW AND INCREASING WIND COULD LEAD TO SCATTERED
POWER OUTAGES FROM DOWNED TREES ON UTILITY LINES.

TEMPS WILL FALL INTO THE UPPER TEENS AFTER MIDNIGHT ACROSS THE NRN
AND WESTERN MTNS...AND SLIDE THROUGH THE 30S FROM THE SUSQ VALLEY
EAST THIS EVENING.

LOWER...STRATO CU CLOUDS SHOULD PARTIALLY CLEAR OUT /BENEATH THE
RETREATING MID/HIGH OVC LAYER/ VERY LATE TONIGHT...WITH JUST SOME
ISOLATED NRN MTN SNOW SHOWERS TOWARD DAYBREAK

FLOOD WATCHES WILL BE ALLOWED TO CONTINUE UNTIL THEIR RESPECTIVE
EXPIRATION TIMES...AS ADDITIONAL RUNOFF FROM RAIN/SNOW-MELT WILL
KEEP SMALLER STREAMS HIGH.

WE RECENTLY ISSUED SEVERAL COUNTY FLOOD WARNINGS AND AREAL FLOOD
ADVISORIES TO COVER THE QUICKLY RISING SMALL STREAMS THAT HAVE
FLOODED AND CLOSED SOME ADJACENT ROADS...MAINLY NORTH AND EAST OF
KIPT.

THE FLOOD WATCHES WILL BE WHITTLED AWAY FROM NW TO SE THIS EVENING
THROUGH THE OVERNIGHT HOURS AS THE COLDER AIR PUSHES INTO THE REGION
AND CHANGEOVER FROM RAIN...TO MIXED PRECIP/WET SNOW OCCURS.

THE FLOOD WARNING FOR JOHNSONBURG ALONG THE CLARION RIVER WAS
RECENTLY CANCELLED.

HOWEVER...SOME NORTH BRANCH SUSQ POINTS /BLOOMSBURG AND DANVILLE/
WILL PUSH FLOOD STAGE TOMORROW INTO TOMORROW NIGHT...BUT THE
CHANGEOVER TO SNOW WILL LIKELY LOWER THE IMPACT OF RUNOFF IN THE
MODELS AND COULD TRIM STAGES TO JUST UNDER FLOOD STAGES AT THESE
POINTS WITH UPDATED RFC FCST GUIDANCE LATER TODAY/TONIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
EXPECT PCPN TO BE ALL DONE BY MONDAY MORNING AS WEEKEND WEATHER
SYSTEM EXITS EAST AND A RIDGE OF HIGH PRESSURE BUILDS EAST FROM THE
OHIO VALLEY. A FEW LINGERING SNOW SHOWERS/FLURRIES ARE POSSIBLE
ACROSS NERN ZONES BEFORE MIDDAY...BUT OTHERWISE CLEARING SKIES
DURING THE DAY WILL LEAD TO NEAR NORMAL HIGHS...RANGING FROM THE
LOWER TO MID 30S ACROSS THE MTNS...TO THE LOWER AND MID 40S IN THE
LOWER SUSQ REGION AND ADJACENT VALLEYS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE WEATHER PATTERN LOOKS TO REMAIN VERY ACTIVE THROUGH THE PERIOD
AS ANOTHER STRONG TROUGH IS FORECAST TO BE APPROACHING THE REGION
BY MID WEEK. DETAILS WILL LIKELY VARY OVER THE NEXT FEW DAYS FOR
THE MAIN STORM WHICH LOOKS LIKE IT WILL FINALLY MOVE THROUGH THE
AREA SOME TIME FRIDAY...BUT IT COULD VERY WELL BE ANOTHER BOUT OF
SIG RAIN WITH EVEN A RAIN CHANGING TO SNOW SCENARIO TO BRING A
SENSE OF DEJA VU. ECMWF/GEFS/GFS ALL SHOW THE UPPER TROF GOING
NEGATIVE WITH THE APPROACHING FRONT SLOWING AND BECOMING WAVY.

AFTER THE SYSTEM PASSES...LOOKS LIKE ANOTHER SHOT OF COLD AIR FOR
NEXT WEEKEND AS MARCH STAYS RATHER CHILLY...STORMY AND GENERALLY
UN-AGREEABLE.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
LOW PRESSURE RIDING UP THE MID ATLANTIC COAST WILL PRODUCE WIND
DRIVEN SNOW ACCOMPANIED BY LOW VSBYS ACROSS MUCH OF CENTRAL PA
THIS EVENING. MDT STILL RAINING AT 00Z...BUT VSBY SHOULD PLUMMET
AS RAIN TURNS TO SNOW BTWN 03Z-04Z.

AS THE STORM LIFTS UP THE COAST...EXPECT IMPROVING VSBYS TO SPREAD
EAST ACROSS THE STATE LATE THIS EVENING. LATEST RADAR LOOP
SUGGESTS BFD WILL SEE IMPROVEMENT AS EARLY AS 01Z...WHILE SNOW AT
IPT AND MDT MAY NOT QUIT ALL TOGETHER UNTIL 09Z. BUKFIT DATA
SUPPORTS NORTHERLY WIND GUSTS NR 25KTS TONIGHT...WITH SOME
DIMINISHING TOWARD DAWN. IN ADDITION...LLWS WILL REMAIN A CONCERN
THROUGH THE FIRST HALF OF TONIGHT...AS NORTHERLY WINDS HOWL AT 35
TO 40 KTS JUST 1500-2000 FT ABOVE GROUND LEVEL.

SOME LINGERING MVFR CIGS ARE POSSIBLE THRU LATE MONDAY AM ACROSS
THE W MTNS. OTHERWISE...A RIDGE OF HIGH PRESSURE WILL BE MOVING
OVR THE STATE...RESULTING IN A HIGH CONFIDENCE FORECAST OF VFR AND
LIGHT WINDS.

OUTLOOK...
TUE...NO SIG WX EXPECTED.
WED...RAIN/LOW CIGS POSS LATE...ESP WEST.
THU...RAIN/LOW CIGS POSSIBLE.
FRI...RAIN/LOW CIGS POSS...ESP EARLY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 4 AM EST MONDAY FOR PAZ006-012-037-
041-042.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR PAZ005-
010-011-017-024-025-033-034.
FLOOD WATCH UNTIL 4 AM EST MONDAY FOR PAZ036-056>059-063>066.
WINTER WEATHER ADVISORY UNTIL 4 AM EST MONDAY FOR PAZ018-019-
045-046-049-053-058.
FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR PAZ019-025>028-
034-035-045-046-049>053.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT/GARTNER
LONG TERM...LA CORTE
AVIATION...FITZGERALD
Hazardous weather outlook, Mar 6, 9:28 PM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
928 PM EST SUN MAR 6 2011

PAZ006-012-037-041-042-080230-
POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
928 PM EST SUN MAR 6 2011

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ005-010-011-017-024-025-033-034-080230-
MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
928 PM EST SUN MAR 6 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ058-080230-
SCHUYLKILL-
928 PM EST SUN MAR 6 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...FLOOD WATCH IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056-057-059-063>066-080230-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
928 PM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-026>028-035-080230-
WARREN-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-
928 PM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SNOW MAY MAKE FOR SLIPPERY TRAVEL OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ018-019-045-046-049>053-080230-
NORTHERN CENTRE-SOUTHERN CENTRE-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
928 PM EST SUN MAR 6 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:00 PM ESTAreal Flood AdvisoryCTPAdams, Bedford, Blair, Centre, Clearfield, Clinton and 18 more6 hr
Mar 6, 9:44 PM ESTRiver Flood WarningCTPDauphin, Lebanon30 hr
Mar 7, 11:49 AM ESTRiver Flood WarningCTPDauphin23 hr

Nearby

River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.